Alert archive / Missouri / Frost Advisories in 2014
Frost Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at May 1, 2014, 3:09 PM CDT for 10 counties in Missouri. It took effect at May 2, 2014, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2014, 3:09 PM CDT (20:09 UTC)
- In effect from
- May 2, 2014, 3:00 AM CDT
- Expired
- May 2, 2014, 7:42 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
Counties Christian County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Laclede County, MO, Polk County, MO, Pulaski County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753 WWUS73 KSGF 012009 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 309 PM CDT THU MAY 1 2014 ...FROST ADVISORY FOR THE MISSOURI OZARK PLATEAU... MOZ070-079>082-090>092-095-096-020815- /O.NEW.KSGF.FR.Y.0002.140502T0800Z-140502T1300Z/ PULASKI-POLK-DALLAS-LACLEDE-TEXAS-GREENE-WEBSTER-WRIGHT-CHRISTIAN- DOUGLAS- INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA... OZARK...AVA 309 PM CDT THU MAY 1 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. * TIMING AND AREAS AFFECTED...FOR AREAS ON AND NEAR THE MISSOURI OZARK PLATEAU. THE BEST POTENTIAL FOR AREAS OF FROST WILL BE LOW LYING AREAS...VALLEYS...AND SHELTERED AREAS. * TEMPERATURE...MIDDLE 30S TO UPPER 30S WITH ISOLATED COLDER SPOTS DOWN IN THE LOWER 30S. * IMPACTS...SENSITIVE PLANTS AND VEGETATION WILL NEED TO BE COVERED OR PROTECTED FROM THE COLD AND FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT BROUGHT INDOORS. && $$ GRIFFIN
2 follow-up statements
310 WWUS73 KSGF 020236 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 936 PM CDT THU MAY 1 2014 ...FROST ADVISORY FOR THE MISSOURI OZARK PLATEAU... MOZ070-079>082-090>092-095-096-021300- /O.CON.KSGF.FR.Y.0002.140502T0800Z-140502T1300Z/ PULASKI-POLK-DALLAS-LACLEDE-TEXAS-GREENE-WEBSTER-WRIGHT-CHRISTIAN- DOUGLAS- INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA... OZARK...AVA 936 PM CDT THU MAY 1 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... * SHORT TERM TRENDS...CLOUDS WILL QUICKLY CLEAR ACROSS THE REGION LATE THIS EVENING AND WINDS WILL BECOME CALM OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE 30S...WITH THE COLDEST READINGS IN AREA VALLEYS AND LOW LYING SPOTS. * TIMING AND AREAS AFFECTED...FOR AREAS ON AND NEAR THE MISSOURI OZARK PLATEAU. THE BEST POTENTIAL FOR AREAS OF FROST WILL BE LOW LYING AREAS...VALLEYS...AND SHELTERED AREAS. * TEMPERATURE...MIDDLE 30S TO UPPER 30S WITH ISOLATED COLDER SPOTS IN THE LOWER 30S. * IMPACTS...SENSITIVE PLANTS AND VEGETATION WILL NEED TO BE COVERED OR PROTECTED FROM THE COLD AND FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT BROUGHT INDOORS. && $$ GAGAN
989 WWUS73 KSGF 021242 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 742 AM CDT FRI MAY 2 2014 MOZ070-079>082-090>092-095-096-021345- /O.CAN.KSGF.FR.Y.0002.000000T0000Z-140502T1300Z/ PULASKI-POLK-DALLAS-LACLEDE-TEXAS-GREENE-WEBSTER-WRIGHT-CHRISTIAN- DOUGLAS- INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA... OZARK...AVA 742 AM CDT FRI MAY 2 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELED THE FROST ADVISORY. TEMPERATURES ACROSS THE REGION WERE BEGINNING TO WARM AFTER SUNRISE. NO ADDITIONAL FROST IS EXPECTED AND ANY FROST THAT HAD FORMED WILL BEGIN TO MELT AS TEMPERATURES CLIMB INTO THE 40S BY 8AM. $$ HATCH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at May 1, 3:04 PM CDT, 5 minutes earlier.
Area forecast discussion, May 1, 3:04 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT Thu May 1 2014
.SHORT TERM...(This Evening through Friday)
Issued at 245 PM CDT THU MAY 1 2014
Started off with a few peaks of sunshine earlier today but with a
little heating and colder air aloft...mostly cloudy skies were now
being seen across the area. Similar to yesterday evening...once
the sun sets...the clouds will slowly decrease through the
evening.
With most of the area seeing mostly clear to partly cloudy skies
and winds perhaps a little lighter than last night...frost
potential maybe just a little better. Guidance indicates
temperatures in the middle to upper 30s tonight with a few colder
spots getting down into the lower 30s possibly especially those
valleys and sheltered areas. Will mention the threat for patchy
frost late tonight and early tomorrow morning area wide with the
better potential highlighted around and near the Ozark Plateau.
Will issue a localized Frost Advisory for these locations
emphasizing areas of frost and the rest of the CWA seeing patchy
frost. A few passing clouds tomorrow but sunshine will return and
temperatures will respond nicely into the middle and upper 60s. A
few more clouds likely over the central and eastern Ozarks.
.LONG TERM...(Friday Night through Thursday)
Issued at 245 PM CDT THU MAY 1 2014
The weekend is shaping up to be spectacular for southeast Kansas
and the Missouri Ozarks. The upper level flow will become more
zonal and southerly winds will bring in warmer air. Highs will be
in the 70s and 80s this weekend. The much warmer weather will
continue into next week where temperatures will run about 10
degrees above average with highs in the middle 80s. There will be
several days where gusty southerly winds will approach 30 to 35
mph...warm and windy.
The weather pattern will remain quiet and dry through the middle
of next week with a trough digging down in the western U.S. A
southwest flow will set up by the end of next week and the models
are still indicating a more active and possibly stormy weather
pattern for the end of next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1222 PM CDT THU MAY 1 2014
Pilots can expect broken VFR ceilings this afternoon at area
terminals. Cloud decks will generally be near 5 KFT. The clouds
will scatter out tonight with a mostly sunny sky expected Friday.
Gusty northwesterly winds at the surface will persist this
afternoon then subside this evening,
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY from 3 AM to 8 AM CDT Friday FOR MOZ070-079>082-
090>092-095-096.
KS...NONE.
&&
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...FosterHazardous weather outlook, May 1, 3:33 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 333 AM CDT THU MAY 1 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 333 AM CDT THU MAY 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FROST RISK. DISCUSSION... A BRIEF PERIOD OF PATCHY FROST WILL BE POSSIBLE LATE TONIGHT OVER EASTERN SECTIONS OF THE MISSOURI OZARKS...MAINLY IN LOW LYING OR WIND PROTECTED TERRAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
Nearby
Frost Advisories in Missouri, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.